Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 22, 2016, 5:38 PM CDT for Hall County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2016, 5:38 PM CDT (22:38 UTC)
- Expired
- May 22, 2016, 6:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hall County, TX
The radar
The Amarillo radar (KAMA), 98 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
416
WUUS54 KLUB 222238
SVRLUB
TXC191-222300-
/O.NEW.KLUB.SV.W.0097.160522T2238Z-160522T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT SUN MAY 22 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 600 PM CDT
* AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRICE...OR 15
MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3458 10080 3464 10095 3474 10094 3475 10094
3475 10081 3474 10081
TIME...MOT...LOC 2238Z 210DEG 24KT 3471 10089
HAIL...1.25IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:57 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 22, 2:57 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 257 PM CDT SUN MAY 22 2016 .SHORT TERM... After a (very) brief hiatus from clouds this morning we are socked in once again. These clouds, however, should not hinder much in the way of convection this afternoon and evening. As of 12:30pm MLCAPE over 3000 J/kg was creeping into the FA from the south and is expected to continue to increase. The 18z AMA sounding shows MLCAPE of 2320 J/kg already in place with no cap left. MLCIN was also on the downward trend and beginning to erode. There are also a couple areas of enhanced surface convergence as shown by the radar. Once is located near the edge of the caprock while the other is located across a line from Bailey county to Terry county. These will probably be some areas to watch for convective initiation later this afternoon. The other area to watch will be the dryline that is beginning to mix in eastern NM. The trigger will likely be an upper level speed max currently moving across southern NM per WV imagery. The highest threat today will be very large hail up to softball size as high MLCAPE values are coupled with 0-6km shear of 50 knots. Damaging winds upwards of 75 mph are also possible as are a few tornadoes. The tornado threat will increase into the afternoon and peak evening as SRH values of 400 m2/s2 are progged by short term models. Heavy rain with localized flooding will also be a possibility as storms will be slow moving and PWATS will be in the 1.5 inch range. The severe threat will continue into the late evening but will steadily decrease after sunset as large scale lift will be to weak to sustain severe convection late into the night. Another round of severe thunderstorms will be possible again tomorrow afternoon as the dryline will push back westward across the FA. The dryline should only make to just slightly west of Lubbock tomorrow which will limit the bulk of the severe threat to the I27/Hwy 87 corridor and east. Very large hail with damaging winds will be possible again as the thermodynamic environment will be similar to what we are seeing today. The main difference is more surface heating will be possible tomorrow allowing for the increase in CAPE across the eastern half of the FA. Aldrich .LONG TERM... Pronounced southwest flow aloft with weak embedded disturbances will be our dominant feature late Monday through Wednesday. We should remain near or just north of a strong subtropical jet and south of the polar branch with favorable upper level divergence much of this period. Lower levels will remain moist at least across the Rolling Plains, and later solutions have trended further west onto the Caprock at least late Monday and Tuesday. We have likewise adjusted for more thunder mention further west through Tuesday and added severe mention as well as expected instability continues to look quite impressive. By Wednesday we still are banking that deep flow will dry enough to clear moisture off the caprock, but at least minimal mention is still valid for parts of the Rolling Plains. On Thursday, the next sharp upper level low pressure trough will lift across the southern Rockies, and solutions have continued to trend a little deeper and further south with this system with more enhanced southerly low level flow and backed flow aloft. We have followed as well with thunder chances pulled back west to near or just onto the Caprock. Friday should be drier with flow more veered but after a very low amplitude anticyclone passing late Friday or early Saturday, the next west coast upper trough will be digging into place with backed and enhanced southwest flow once again by mid or late next weekend. This should support a decent chance of thunder once more. RMcQueen && .LUB Watches/Warnings/Advisories... None. && 51/05
Hazardous weather outlook, May 22, 11:32 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT SUN MAY 22 2016 TXZ021>044-231645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A THREAT OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING OVER MUCH OF THE OUTLOOK AREA. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE LOCATED ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON WHILE ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE ROLLING PLAINS. SOME OF THESE STORMS WILL BECOME SUPERCELLULAR AND BE CAPABLE OF PRODUCING VERY LARGE HAIL TO SOFTBALL SIZE...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES. THE GREATEST TORNADO THREAT WILL BE EARLY THIS EVENING. ADDITIONALLY...VERY HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THE INTENSE SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE IN THE AFTERNOON AND EVENING HOURS ON MONDAY AND TUESDAY, WITH THE THREAT AREA GENERALLY LOCATED NEAR AND TO THE EAST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, May 22, 3:54 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT SUN MAY 22 2016 TXZ024-025-222115- BRISCOE TX-HALL TX- 354 PM CDT SUN MAY 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRISCOE AND NORTHWESTERN HALL COUNTIES UNTIL 415 PM CDT... AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRICE...OR 15 MILES SOUTH OF CLARENDON...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL TEXAS. LAT...LON 3458 10078 3465 10106 3475 10105 3475 10075 TIME...MOT...LOC 2054Z 186DEG 32KT 3472 10092 26
Local storm report, May 22, 5:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD 4 ESE BRICE 34.69N 100.82W
05/22/2016 HALL TX STORM CHASER
WATER COVERING ROAD ON HWY 256
&&
EVENT NUMBER LUB1600141
JGDLocal storm report, May 22, 5:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL POST 33.19N 101.38W
05/22/2016 E1.00 INCH GARZA TX STORM CHASER
ON HWY 84
&&
EVENT NUMBER LUB1600142
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:16 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 45 min |
| May 22, 1:31 AM CDT | Special Weather Statement | LUB | Bailey, Parmer | 14 min |
| May 22, 2:34 AM CDT | Special Weather Statement | LUB | Castro | 11 min |
| May 22, 2:46 AM CDT | Special Weather Statement | LUB | Terry | 29 min |
| May 22, 3:14 AM CDT | Special Weather Statement | LUB | Hockley | 31 min |
| May 22, 4:13 AM CDT | Special Weather Statement | LUB | Lynn | 32 min |
| May 22, 4:43 AM CDT | Special Weather Statement | LUB | Lubbock | 32 min |
| May 22, 5:13 AM CDT | Special Weather Statement | LUB | Crosby | 32 min |
| May 22, 5:42 AM CDT | Special Weather Statement | LUB | Crosby | 33 min |
| May 22, 6:12 AM CDT | Special Weather Statement | LUB | Dickens | 33 min |
| May 22, 6:44 AM CDT | Special Weather Statement | LUB | Dickens | 31 min |
| May 22, 3:54 PM CDT | Special Weather Statement | LUB | Briscoe | 21 min |
| May 22, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 37 min |
| May 22, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 62 min |
| May 22, 4:59 PM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| May 22, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 44 min |
| May 22, 5:41 PM CDT | Tornado Warning | LUB | Hall | 34 min |
| May 22, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 33 min |
| May 22, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Kent | 62 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Lubbock | 60 min |
| May 22, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 38 min |
| May 22, 6:23 PM CDT | Tornado Warning | LUB | Hall | 37 min |
| May 22, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 41 min |
| May 22, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 63 min |
| May 22, 6:58 PM CDT | Tornado Warning | LUB | Childress, Hall | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.